Ohio, 2019Excessive Heat in Ohio, July 20, 2019
July 20, 2019 · NWS ILN · 32 events in 32 counties and zones
With a combination of high temperatures in the 90s and added humidity, heat index values across the region reached into the triple digits for a second day in a row.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a combination of high temperatures in the 90s and added humidity, heat index values across the region reached into the triple digits for a second day in a row.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 20, 2:46 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 20, 2:46 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
346 PM EDT Sat Jul 20 2019
.SYNOPSIS...
Warm and humid conditions will continue tonight and tomorrow.
However the chance of thunderstorm will increase tomorrow
afternoon and will linger into Monday as a cold front slowly
pushes through the region. Behind the front, cooler and drier
air will filter in for most of the upcoming week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered cu affecting portions of the area will dissipate this
evening. Convection that will run on the northern edge of the H5
ridge is expected to stay north of the fa tonight, leaving
mostly clear skies.
It will be another warm and muggy night was dewpoints stay in the
lower to mid 70s, which will keep lows in the mid 70s.
As for the Excessive Heat Warning, HI values will once again
drop below 100 overnight, but will rise to 100-015 tomorrow.
This will put much of the region in heat advisory criteria,
with Hamilton and Montgomery counties in warning, due to their
lower thresholds. Since humidity will remain high tonight and
because of the cumulative affects of the heat from the past few
days, will start the advisory for tonight and will keep the
warning through the night. Will end both at 8 PM Sunday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Models are trending towards a drier start to Sunday, so kept the
area dry until noon. As the backdoor cold front drops into the
region, then scattered storms are forecast to develop. Best
coverage is expected to be in the northwest, with chance PoPs
elsewhere. Some of the storms could be strong to severe with
heavy rain possible.
As mentioned above, HI values will rise to 100-105 tomorrow.
This will put much of the region in heat advisory criteria, with
Hamilton and Montgomery counties in warning, due to their lower
thresholds. Advisory and warning will end 8 PM Sunday.
Thunderstorms chances will continue into Sunday night as the
front slowly drops through the region.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A slow moving frontal boundary will continue to move through the
region on Monday. The best focus for heavier rain and thunderstorm
activity will generally be near and especially southeast of
Interstate 71 on Monday. Added heavy rain mention in the HWO for
Monday across southeastern portions of the region. Cannot rule out
an isolated strong to severe storm near Interstate 71 and points
southeast on Monday, especially given area of low pressure moving
through the area. Due to this kept isolated severe mention in for
Monday. Given cloud cover and precipitation on Monday, high
temperatures are expected to be cooler than they have been with high
temperatures generally in the 70s.
Monday evening precipitation will begin to shift out of the region
and cooler air will begin to filter in. Although isolated
precipitation cannot be ruled out the probability is low and
therefore went with a dry forecast from Tuesday through Friday. High
temperatures on Tuesday in the 70s will gradually warm through the
week with high temperatures by Friday generally in the middle
80s.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Scattered cu will affect the tafs late this afternoon before
dissipating before sunset. Gusty winds at CMH/LCK are also
expected to diminish at the same time.
Overnight, some scattered mid or high clouds are forecast. At
CMH/LCK scattered clouds around 3500 ft could slip in from the
north. Southern tafs saw fog this morning and expect a repeat
tonight, so have mvfr fog at CVG/ILN and IFR at LUK.
Latest model runs suggest that convection might take a little
longer to get going, i.e. after 18Z. So will only mention VCTS
at CVG in the 30 hour taf.
OUTLOOK...Thunderstorms are expected Sunday afternoon into
Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning until 8 PM EDT this evening for OHZ026-
034-035-042>046-051>056-060-062>065-070>074-078>082-088.
Heat Advisory from 8 PM this evening to 8 PM EDT Sunday for
OHZ026-034-035-042>046-051>056-060-062>065-070>074-
078>082-088.
Excessive Heat Warning until 8 PM EDT Sunday for OHZ061-077.
KY...Excessive Heat Warning until 8 PM EDT this evening for
KYZ089>100.
Heat Advisory from 8 PM this evening to 8 PM EDT Sunday for
KYZ089>100.
IN...Excessive Heat Warning until 8 PM EDT this evening for INZ050-
058-059-066-073>075-080.
Heat Advisory from 8 PM this evening to 8 PM EDT Sunday for
INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...SitesHazardous weather outlook, Jul 20, 2:57 PM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
357 PM EDT Sat Jul 20 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060-062>065-070>074-078>082-088-212000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-
Pike-Scioto-
357 PM EDT Sat Jul 20 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SUNDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered storms are expected to develop Sunday through Monday, with
a few strong to severe storms possible during this time. The main
threats will be damaging winds. Some of these storms could produce
locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ061-077-212000-
Montgomery-Hamilton-
357 PM EDT Sat Jul 20 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for Southwest Ohio and West
Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Scattered storms are expected to develop Sunday through Monday, with
a few strong to severe storms possible during this time. The main
threats will be damaging winds. Some of these storms could produce
locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Excessive Heat, Adams
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Auglaize
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Brown
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Butler
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Champaign
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Clark
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Clermont
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Clinton
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Darke
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Darke forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Delaware
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Fairfield
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Fayette
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Franklin
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Greene
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Hamilton
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Hardin
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Highland
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Hocking
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Licking
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Licking forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Logan
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Madison
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Mercer
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Miami
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Montgomery
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Pickaway
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Pike
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Preble
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Ross
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Scioto
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Shelby
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Union
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Union forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
Excessive Heat, Warren
- When
- July 20, 4:00 PM EST to 8:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Temperatures in the middle to upper 90s combined with dewpoints in the upper 70s to create heat index values that exceeded 105 degrees for a second day in a row.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Wisconsin, July 20, 20191 death · 1 injured · $1.4 million · EF1 · 51 events
- Hail and Damaging Winds in Iowa, July 20, 201911 injured · $243,000 · 61 kt wind · 57 events
- Flash Flooding and Damaging Wind in Colorado, July 20, 20191 death · $35,000 · 52 kt wind · 4 events
- Excessive Heat and Heat in Maryland, July 20, 20191 death · 17 events
- Damaging Winds and Lightning Strike in Indiana, July 20, 20191 death · 55 kt wind · 3 events
- Heat in Tennessee, July 20, 20191 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, July 20 to 21, 2019$3.8 million · 65 kt wind · 13 events
- Flash Flood and Flood in Michigan, July 20 to 21, 2019$3.5 million · 52 kt wind · 7 events
- Flash Flooding and Flood in Minnesota, July 20 to 22, 2019$402,000 · 64 kt wind · 20 events
- Tornadoes and Flooding in Wisconsin, July 20 to 25, 20192 injured · $133,000 · EF0 · 22 events
- Damaging Winds in New York, July 20, 2019$200,000 · 50 kt wind · 23 events
- Hail and Damaging Winds in South Dakota, July 20, 2019$40,000 · 65 kt wind · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847879, 847880, 847881, 847882, 847883, 847884, 847885, 847886, 847887, 847888, 847889, 847890, 847891, 847892, 847893, 847894, 847895, 847896, 847897, 847898, 847899, 847900, 847901, 847902, 847903, 847904, 847905, 847906, 847907, 847908, 847909, 847910.